Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 35, NWS Denver/Boulder, CO

June 14, 2011Arapahoe County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 14, 2011, 5:38 AM MDT for Arapahoe County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2011, 5:38 AM MDT (11:38 UTC)
Expired
Jun 14, 2011, 6:15 AM MDT
In force
37 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Arapahoe County, CO

The radar

The Denver radar (KFTG), 17 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 989 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
989 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
2803 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WUUS55 KBOU 141138
SVRBOU
COC005-141215-
/O.NEW.KBOU.SV.W.0035.110614T1138Z-110614T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
538 AM MDT TUE JUN 14 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO

* UNTIL 615 AM MDT

* AT 539 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. 
  THIS STORM WAS LOCATED OVER CENTRAL ARAPAHOE COUNTY...OR 22 MILES
  EAST OF DENVER...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
  WARNED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 3972 10431 3957 10431 3957 10465 3971 10464
TIME...MOT...LOC 1139Z 265DEG 17KT 3962 10453
WIND...HAIL <50MPH 1.25IN

$$
2 follow-up statements
778 
WWUS55 KBOU 141148
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
548 AM MDT TUE JUN 14 2011

COC005-141215-
/O.CON.KBOU.SV.W.0035.000000T0000Z-110614T1215Z/
ARAPAHOE CO-
548 AM MDT TUE JUN 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM MDT
FOR CENTRAL ARAPAHOE COUNTY...

AT 548 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. 
THIS STORM WAS LOCATED OVER CENTRAL ARAPAHOE COUNTY...OR 24 MILES
EAST OF DENVER...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
WARNED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 3972 10431 3957 10431 3957 10465 3971 10464
TIME...MOT...LOC 1148Z 265DEG 17KT 3961 10452
WIND...HAIL <50MPH 1.00IN

$$
309 
WWUS55 KBOU 141211
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
611 AM MDT TUE JUN 14 2011

COC005-141222-
/O.EXP.KBOU.SV.W.0035.000000T0000Z-110614T1215Z/
ARAPAHOE CO-
611 AM MDT TUE JUN 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ARAPAHOE COUNTY WILL
EXPIRE AT 615 AM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 3972 10431 3957 10431 3957 10465 3971 10464
TIME...MOT...LOC 1212Z 265DEG 17KT 3962 10437

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:35 AM MDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 14, 3:35 AM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
335 AM MDT TUE JUN 14 2011

.SHORT TERM...HAVE BEEN DEALING WITH CONVECTION OVER THE PLAINS
OVERNIGHT AS WEAK UPPER LVL TROUGH AND ASSOCIATED QG ASCENT IN THE
MID LVLS IS NOW MOVING ACROSS.  AXIS OF THIS TROUGH SHOULD BE EAST
OF NERN CO BY LATE MORNING HOWEVER UNTIL IT PASSES THE THREAT OF
SHOWERS AND A FEW TSTMS WILL CONTINUE.  FOR THIS AFTN ALTHOUGH
SUBSIDENCE WILL DVLP BEHIND UPPER LEVEL TROUGH RATHER COOL MID LVL
TEMPS COMBINED WITH SOME LINGERING MOISTURE COULD ALLOW FOR SOME
ISOLD CONVECTION IN THE MTNS SOUTH OF I-70 AND OVER PORTIONS OF THE
PLAINS SO WILL KEEP IN LOW POPS.  AS FOR HIGHS WILL KEEP READINGS IN
THE UPPER 70S TO LOWER 80S ACROSS NERN CO.  FOR TONIGHT ANY
CONVECTION THAT DOES DVLP SHOULD QUICKLY END BY EARLY EVENING AS SEE
NOTHING TO KEEP IT GOING AFTER SUNSET.

.LONG TERM...AGREE WITH THE PREVIOUS FORECASTERS ASSESSMENT OF THE
UPCOMING WEEK OF WEATHER AND MADE ONLY MINOR ADJUSTMENTS TO THE
FORECAST PACKAGE.  THE GFS AND ECMWF HAVE NEARLY IDENTICAL SOLUTIONS
FOR THE UPPER AIR PATTERN OUT THROUGH ABOUT 120 HOURS AND THEN HAVE
SIMILAR IDEAS BEYOND THAT.  MODERATE WESTERLY FLOW ALOFT ON
WEDNESDAY IS FORECAST TO BECOME SOUTHWESTERLY THURSDAY AND THEN
REMAIN THAT WAY THROUGH EARLY NEXT WEEK.  UNCERTAINTIES STILL EXIST
IN FORECASTING WHICH DAYS WILL FEATURE AN EJECTING SHORTWAVE
EMBEDDED IN THE SOUTHWEST FLOW THAT WILL ORGANIZE AFTERNOON AND
EVENING CONVECTION.  IT IS ALSO HARD TO SAY THAT ANY PARTICULAR DAY
WILL BE COMPLETELY DRY.  LOW POPS WILL STAY IN THE FORECAST THROUGH
THE FORECAST PERIOD.  THE POSSIBLE EXCEPTION TO THIS IS THE WESTERLY
FLOW ON WEDNESDAY THAT DOES APPEAR THAT IT WILL BE DRIER THAN LATER
ON IN THE FORECAST PERIOD.

TEMPERATURES WILL CONTINUE RUNNING SLIGHTLY ABOVE NORMAL...BUT AM
STILL HESITANT TO FOLLOW THE EXTENDED MOS GUIDANCE WHICH IS
ADVERTISING HIGH TEMPERATURES IN THE LOWER 90S FROM THURSDAY THROUGH
SUNDAY.  THAT SCENARIO IS POSSIBLE UNDER THE SOUTHWESTERLY FLOW
ALOFT...BUT THE MEX GUIDANCE ALSO SEEMS TO HAVE HAD A WARM BIAS THIS
SPRING.  SO WILL STICK WITH THE MID AND UPPER 80S THAT BLENDS IN
WELL WITH NEIGHBORING OFFICE/S FORECASTS.

AT THE END OF THE FORECAST PERIOD...IT LOOKS LIKE COOLER
TEMPERATURES ARE IN STORE FOR MONDAY AS SOME COOLER AIR AT THE
SOUTHERN END OF A NORTHERN ROCKIES UPPER TROUGH MOVES ACROSS THE
STATE.  FOR THE TIME BEING COOLER AFTERNOON HIGHS AND ANOTHER ROUND
OF AFTERNOON THUNDERSTORMS ACROSS THE FORECAST AREA IS AN ADEQUATE
FORECAST.

&&

AVIATION...ANY TSTMS EARLY THIS MORNING SHOULD STAY EAST OF THE
AIRPORT.  FOR THIS AFTN WILL NOT MENTION ANY TSTMS IN THE TAF AS ANY
COVERGAGE SHOULD BE RATHER ISOLD.  WINDS THIS MORNING SHOULD BECOME
MORE WNW AFTER 15Z AND THEN MORE NWLY BY 18Z THRU THE AFTN.  BY
EVENING WILL HAVE WINDS TRENDING TO DRAINAGE.

&&

.HYDROLOGY...NO IMPACTS EXPECTED FOR THE BURN AREAS THIS AFTERNOON
OR EVENING.

TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL THROUGH NEXT
WEEKEND WITH THE WARMEST DAYS WEDNESDAY AND THURSDAY.  RIVER LEVELS
WILL NOT CHANGE MUCH FROM RECENT LEVELS.

A FLOOD WARNING CONTINUES FOR RIVERS IN JACKSON COUNTY. FLOOD
ADVISORIES CONTINUE FOR RIVERS IN GRAND COUNTY...THE LARAMIE RIVER
AND CACHE LA POUDRE RIVER AND TRIBUTARIES IN NORTHERN LARIMER COUNTY
AND THE CACHE LA POUDRE RIVER IN WESTERN WELD COUNTY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.
&&

RPK/KDRBY
Hazardous weather outlook, Jun 14, 4:18 AM MDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
418 AM MDT TUE JUN 14 2011

COZ030>051-141700-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
418 AM MDT TUE JUN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A WEAK UPPER LEVEL TROUGH WILL MOVE EAST OF THE AREA BY LATE
MORNING.  THIS SYSTEM WILL PRODUCE A CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE NORTHEAST PLAINS THIS MORNING MAINLY EAST OF
A STERLING TO LIMON LINE.  BY THIS AFTERNOON A DRIER AIRMASS WILL BE
OVER THE AREA HOWEVER ENOUGH INSTABILITY MAY EXIST FOR ISOLATED
THUNDERSTORMS OVER NORTHEAST COLORADO AND IN THE MOUNTAINS SOUTH OF
I-70.  THE STORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL AND BRIEF
MODERATE RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PREDOMINANTLY DRY WESTERLY TO SOUTHWESTERLY FLOW ALOFT IS EXPECTED
TO PREVAIL OVER COLORADO THROUGH THE WEEKEND.  ONLY SLIGHT CHANCES
FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED...
AND THE THREAT OF SEVERE WEATHER OR FLOODING WITH THESE STORMS IS
LOW.

TEMPERATURES WILL BE AT OR SLIGHTLY WARMER THAN NORMAL WHICH WILL
KEEP MELTING SNOW FROM THE MOUNTAIN SNOWPACK.  ONLY MINOR CHANGES IN
RIVER LEVELS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

RPK/DANKERS

In the hours before

Special weather statement, Jun 14, 12:48 AM MDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1248 AM MDT TUE JUN 14 2011

COZ049-140715-
WASHINGTON COUNTY CO-
1248 AM MDT TUE JUN 14 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  CENTRAL WASHINGTON COUNTY

AT 1248 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 40 MPH.  THIS STORM WAS LOCATED 6 MILES NORTH OF WOODLIN
SCHOOL...OR 25 MILES SOUTHWEST OF AKRON...MOVING EAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WOODROW...
WOODLIN SCHOOL AND LAST CHANCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 4000 10321 3974 10326 3973 10363 3999 10364
TIME...MOT...LOC 0648Z 228DEG 24KT 3990 10344
Local storm report, Jun 14, 2:53 AM MDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
253 AM MDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 AM     HAIL             4 N ANTON               39.81N 103.22W
06/14/2011  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

1255 AM     HAIL             3 NW WOODLIN SCHOOL     39.82N 103.56W
06/14/2011  M0.88 INCH       WASHINGTON         CO   PUBLIC

0851 PM     HAIL             ENGLEWOOD               39.65N 104.99W
06/13/2011  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0819 PM     HAIL             1 NW PEETZ              40.97N 103.13W
06/13/2011  M1.25 INCH       LOGAN              CO   TRAINED SPOTTER

0755 PM     HAIL             18 N STONEHAM           40.87N 103.68W
06/13/2011  M1.00 INCH       WELD               CO   STORM CHASER

0731 PM     HAIL             1 N PEETZ               40.98N 103.11W
06/13/2011  M1.25 INCH       LOGAN              CO   TRAINED SPOTTER

            THUNDERSTORM WIND GUST TO 45 MPH

0722 PM     HAIL             1 NW PEETZ              40.97N 103.13W
06/13/2011  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

0719 PM     HAIL             9 NNE CROOK             40.98N 102.74W
06/13/2011  M1.25 INCH       LOGAN              CO   TRAINED SPOTTER

0713 PM     HAIL             PEETZ                   40.96N 103.11W
06/13/2011  M1.75 INCH       LOGAN              CO   TRAINED SPOTTER

0711 PM     HAIL             PEETZ                   40.96N 103.11W
06/13/2011  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

0601 PM     HAIL             2 S AKRON               40.13N 103.21W
06/13/2011  M0.75 INCH       WASHINGTON         CO   STORM CHASER

0550 PM     HAIL             6 NNE WOODROW           40.06N 103.54W
06/13/2011  M0.75 INCH       MORGAN             CO   CO-OP OBSERVER

0548 PM     HAIL             4 ENE WOODROW           40.00N 103.51W
06/13/2011  M1.25 INCH       MORGAN             CO   STORM CHASER

0537 PM     HAIL             2 N WOODROW             40.01N 103.58W
06/13/2011  M1.75 INCH       MORGAN             CO   TRAINED SPOTTER

0511 PM     HAIL             3 E LINDON              39.73N 103.34W
06/13/2011  M1.50 INCH       WASHINGTON         CO   STORM CHASER

0451 PM     HAIL             5 S LINDON              39.66N 103.40W
06/13/2011  M0.75 INCH       WASHINGTON         CO   TRAINED SPOTTER

0441 PM     HAIL             4 WSW ANTON             39.73N 103.29W
06/13/2011  M1.00 INCH       WASHINGTON         CO   STORM CHASER

0437 PM     HAIL             6 SE LINDON             39.67N 103.32W
06/13/2011  M1.25 INCH       WASHINGTON         CO   STORM CHASER

&&

RPK
Special weather statement, Jun 14, 3:58 AM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
358 AM MDT TUE JUN 14 2011

COZ049-141030-
WASHINGTON COUNTY CO-
358 AM MDT TUE JUN 14 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHWESTERN WASHINGTON COUNTY

AT 359 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS
TO AROUND 40 MPH.  THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF LAST
CHANCE...OR 30 MILES NORTH OF LIMON...MOVING EAST AT 20 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WOODLIN
SCHOOL...LINDON AND LAST CHANCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3986 10329 3958 10329 3958 10371 3986 10369
TIME...MOT...LOC 0959Z 259DEG 19KT 3971 10361
Special weather statement, Jun 14, 4:50 AM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
450 AM MDT TUE JUN 14 2011

COZ040-141115-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
450 AM MDT TUE JUN 14 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  WEST CENTRAL ARAPAHOE COUNTY
  EXTREME SOUTHWESTERN ADAMS COUNTY

AT 450 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
LOCATED OVER CENTRAL AURORA...OR 10 MILES EAST OF DENVER...MOVING
EAST AT 10 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO BUCKLEY AFB
AND WESTERN AURORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3976 10469 3964 10469 3965 10484 3976 10483
TIME...MOT...LOC 1050Z 256DEG 16KT 3971 10475
Special weather statement, Jun 14, 5:33 AM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
533 AM MDT TUE JUN 14 2011

COZ040-041-045-141200-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
533 AM MDT TUE JUN 14 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  CENTRAL ARAPAHOE COUNTY
  SOUTH CENTRAL ADAMS COUNTY

AT 533 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
LOCATED 4 MILES NORTHEAST OF ARAPAHOE PARK...OR 18 MILES EAST OF
DENVER...MOVING EAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WATKINS...
MANILA VILLAGE...ARAPAHOE PARK AND EASTERN AURORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3980 10443 3961 10446 3961 10469 3980 10468
TIME...MOT...LOC 1133Z 266DEG 17KT 3968 10460

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:06 PM MDTSevere Thunderstorm WarningBOULogan, Sedgwick45 min
Jun 13, 8:47 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver29 min
Jun 13, 10:40 PM MDTSpecial Weather StatementBOUAdams35 min
Jun 13, 11:14 PM MDTSpecial Weather StatementBOUArapahoe31 min
Jun 13, 11:37 PM MDTSpecial Weather StatementBOUMorgan23 min
Jun 13, 11:46 PM MDTSevere Thunderstorm WarningBOUMorgan, Washington44 min
Jun 14, 12:48 AM MDTSpecial Weather StatementBOUWashington27 min
Jun 14, 12:57 AM MDTSevere Thunderstorm WarningBOUWashington33 min
Jun 14, 3:58 AM MDTSpecial Weather StatementBOUWashington32 min
Jun 14, 4:50 AM MDTSpecial Weather StatementBOUDenver25 min
Jun 14, 4:58 AM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver32 min
Jun 14, 5:33 AM MDTSpecial Weather StatementBOUArapahoe27 min
Jun 14, 11:36 AM MDTSpecial Weather StatementBOULincoln24 min
Jun 14, 12:02 PM MDTSevere Thunderstorm WarningBOULincoln28 min
Jun 14, 1:19 PM MDTSpecial Weather StatementBOULincoln41 min
Jun 14, 1:43 PM MDTSpecial Weather StatementBOULincoln47 min
Jun 14, 1:50 PM MDTSevere Thunderstorm WarningBOULincoln25 min
Jun 14, 2:19 PM MDTAreal Flood AdvisoryBOUJackson9 days

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.